MAUDE Adverse Event Report: STRYKER GMBH TROCHANTERIC NAIL KIT, TI GAMMA3® Ø12X170MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TROCHANTERIC NAIL KIT, TI GAMMA3® Ø12X170MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 31252170S
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "the set screw got stuck in the middle of the nail and the screwdriver for the set was not turning halfway.When tightened hard, it made a creaking sound and the situation was completely different from usual.We tried a new set screw, but the result was the same.We thought that the nail was not good, removed it, open a new difference nail, and perform the operation.The operation took twice as long as usual, putting a burden on the patient, but it was completed successfully.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Please note the corrections to d1, d4 catalog #, gtin.The reported event could be confirmed, since the device was returned, and matches the alleged failure.The returned trochanteric nail was visually inspected in we can clearly see that the inner threads are completely deformed, and material fragments have started to come off from the threads which indicates that the excessive force was applied while there was improper alignment with the mating part.If we move to the distal side, we can see clearly that the threads have started to flatten up, and the coating on the sides is starting to rub off.These are signs that there was a misalignment with the set screw and application of excessive force.On secondary finding, we can see that the set screw provided with the nail was not used.Functional inspection was performed with the returned nail and a sample set screw in which we can clearly see that due to the sustained damage on the inner threading, the sample set screw also cannot be inserted.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The root cause of this occurrence can be attributed to user-related as we can see signs of miss alignment.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TROCHANTERIC NAIL KIT, TI GAMMA3® Ø12X170MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18020538
Report Number0009610622-2023-00370
Device Sequence Number6585725
Product Code HSB
UDI-Device Identifier04546540375094
UDI-Public04546540375094
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number31252170S
Device Lot NumberK0DEBF1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian